MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitaire pushwire broke.The patient was undergoing treatment for an ischemic stroke located in the basilar artery to the posterior communicating artery.The patient's baseline mrs, nihss, and tici scores were 5, 25, and 2a/3 respectively.Post procedure these were 5, 25, and 2a/2 respectively.Iv tpa was not contraindicated.Three passes were made with the device.The patient's vessel tortuosity was normal.The stroke onset to reperfusion time was 3 hours.It was reported that when the doctor pulled the solitaire x back, it was found that the device did not move at posterior communicating artery and the pushwire was broken from middle; therefore, the doctor replaced with another solitaire x and tried to retrieve it.The solitaire x was removed successfully and the procedure was completed. the doctor then checked the defective solitaire x and found the pushwire was broken at the middle without deformation.No resistance had been encountered.The pushwire had been torqued during the procedure, and all broken segments were removed from the patient. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the physician claimed that the device was prepared and the procedure was performed according to the ifu, but they did not know why the pushwire was broken.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis #(b)(4):¿ equipment used: vis ((b)(6)), 203cm ruler ((b)(6)) ¿ as found condition: the solitaire x revascularization device was returned for analysis within a shipping box, within an opened solitaire x outer carton ((b)(6)), within an opened solitaire x inner pouch (b446142), and within a dispenser coil.¿ damage location details: the solitaire x pusher was found broken at ~168.5cm from the pusher proximal end (~30.5cm from the pusher distal end).The pusher shrink tubing was found stretched and separated.The solitaire x marker coil was found bent (wavy).The solitaire x stent non-working and working length struts were found bent.¿ testing/analysis: the broken solitaire x pusher was sent out for sem (scanning electron micrographic) failure analysis.Per the analysis report, the broken end failed via tensile overload.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿break/separation¿ report was confirmed.Damage to the solitaire x revascularization device (broken pusher, bent marker coil, bent stent) can occur if the device is advanced/retrieved against resistance.As the solitaire x pusher broke due to tensile overload, force was likely applied during retrieval.However, it was reported there was no resistance encountered.Therefore, the cause for the pusher break/separation could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16537941
Report Number2029214-2023-00472
Device Sequence Number17755559
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB446142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/15/2023
06/21/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date03/21/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown